Hello Guest

tamoxifen

  • 9 Replies
  • 2549 Views
tamoxifen
« on: June 09, 2012, 03:46:32 PM »
has anyone here had success reducing their gyne by taking tamoxifen? eliminating it entirely?

if so, how long did you have to take it before seeing results?

did gyne grow back after you stopped taking it?

i'm considering having the surgery, but the gyne is still growing. has anyone had the surgery and then had gyne grow back?

curious to hear your experiences.

Linkback: https://www.gynecomastia.org/smf/index.php?topic=25714.0

Re: tamoxifen
« Reply #1 on: June 09, 2012, 08:14:05 PM »
If your gyne is still growing, then you should not have surgery but rather devote your efforts to finding out why it is still growing.  Consult an endocrinologist, investigate side effects of any medications you may be taking, do not take any anabolic steroids or supplements.  Gyne surgery should only be undertaken when you are in a stable state.

As for tamoxifen, it can occasionally be helpful if your gyne is still evolving.  But it is better to determine what is causing the problem first -- tamoxifen may not be the answer.

Dr Jacobs
Dr. Jacobs 
Certified: American Board of Plastic Surgery
Fellow: American College of Surgeons
Practice sub-specialty in Gynecomastia Surgery
815 Park Avenue
New York, New York 10021
Telephone:  (212) 570-6080
Email:  dr.j@elliotjacobsmd.com
Website:  http://www.gynecomastiasurgery.com
Website:  http://www.gynecomastianewyork.com/revi

Re: tamoxifen
« Reply #2 on: June 09, 2012, 08:29:05 PM »
how long should the gyne be stable before undergoing surgery?

i've actually seen two endocrinologists and had blood work done in two labs.

the first time, the doctor said all my levels were normal, but T was relatively low:

- total T = 288 (262-1593)
- free T = 83 (50-350)

the second time, a different doctor said that same thing, but wants to rerun the tests in three months:

- total T: 342 (348-1197)
- free T: 9.9 (9.3-26.5)

both doctors said that i might have "an increased sensitivity to estrogen" and feel that this doesn't warrant testosterone replacement therapy. they prescribed tamoxifen and that's it.

what would you do if you were in my situation?

*

Offline Paa_Paw

  • *****
  • 4735
Re: tamoxifen
« Reply #3 on: June 09, 2012, 10:39:07 PM »
Did no one check your Estrogen level?

Your Testosterone levels are within normal limits but at the low end. That is without adjusting for age. I will presume that if the levels were adjusted for age you would be outsside the range. The more important thing now is to find out what your Estrogen levels are and how they relate to the T levels.

I think you should be seeing an Endocrinologist to get a good evaluation of these test results.

An age related scale is important. Normal for a young man is much higher than normal for a man my age. (I'm almost 75)
Grandpa Dan

Re: tamoxifen
« Reply #4 on: June 10, 2012, 10:40:28 AM »
i meant to post the estradiol...

in the first case, it was 35.5 (no reference range was provided).

in the second case, the endo didn't tell me the estradiol level over the phone (i'll get the detailed results tomorrow). but she said it was completely normal.

urologist ruled out testicular cancer and any other possible related problems. prolactin levels were fine so nothing that points to a pituitary gland problem.

i've met with two endocrinologists to evaluate my results. all they've suggested is tamoxifen, hence my post.

let me know if you have any additional thoughts.

Re: tamoxifen
« Reply #5 on: June 10, 2012, 10:50:21 AM »
Ask your doctor what an ideal T to E ratio is - and if he feels you are achieving this.

I tried tamoxifen to no benefit. Recent surgery has helped me some, but I am not full healed or achieved ideal results just yet.

Also ask your doctor about armidex.

Re: tamoxifen
« Reply #6 on: June 10, 2012, 11:31:50 AM »
i meant to post the estradiol...

in the first case, it was 35.5 (no reference range was provided).

in the second case, the endo didn't tell me the estradiol level over the phone (i'll get the detailed results tomorrow). but she said it was completely normal.


urologist ruled out testicular cancer and any other possible related problems. prolactin levels were fine so nothing that points to a pituitary gland problem.

i've met with two endocrinologists to evaluate my results. all they've suggested is tamoxifen, hence my post.

let me know if you have any additional thoughts.


Hmm... Id like to know the ranges for those E levels. I wonder if that E number is high in relation to your relatively low T. Making for a bad ratio.

Re: tamoxifen
« Reply #7 on: June 11, 2012, 07:02:42 PM »
i received the details of my latest blood work today, and the E is 20.3 (7.6-42.6). maybe slightly above average, just enough to cause an imbalance and lead to gynecomastia, given where my testosterone is?

i've been in touch with a third endo, who was quick to say that my gynecomastia may "just be due to your low testosterone levels (there may not be enough testosterone to inhibit breast stimulation and growth)."

he added that my T levels are "certainly too low for optimal health, stamina, and libido." he said that stress can suppress testosterone production and that if reduced stress, regular sleep and exercise, good nutrition don't raise my T and improve my gyne, I may need to inject HCG to stimulate production or inject T weekly.

problem is that he's not available for new patients until September. i guess i'll get started on tamoxifen now and if my T levels don't return in the next couple months, i'll be able to see him and get started on either HCG or testosterone injections then.

Re: tamoxifen
« Reply #8 on: June 11, 2012, 09:26:44 PM »
Your E looks much better and yes this new endo is right you need to be higher on T. But raising T can raise E as well depending on your body type and age.

The HCG plan from this new endo you talked to is a bit interesting. I have read a bit on this, its use it not widely prescribed - although sought out by more than a few aging guys looking for a youth boost.

Re: tamoxifen
« Reply #9 on: June 12, 2012, 08:03:07 PM »
i received the details of my latest blood work today, and the E is 20.3 (7.6-42.6). maybe slightly above average, just enough to cause an imbalance and lead to gynecomastia, given where my testosterone is?

i've been in touch with a third endo, who was quick to say that my gynecomastia may "just be due to your low testosterone levels (there may not be enough testosterone to inhibit breast stimulation and growth)."

he added that my T levels are "certainly too low for optimal health, stamina, and libido." he said that stress can suppress testosterone production and that if reduced stress, regular sleep and exercise, good nutrition don't raise my T and improve my gyne, I may need to inject HCG to stimulate production or inject T weekly.

problem is that he's not available for new patients until September. i guess i'll get started on tamoxifen now and if my T levels don't return in the next couple months, i'll be able to see him and get started on either HCG or testosterone injections then.

It sounds like the 3rd endo knows what he's doing. Sept. seems long, but at least you know your not waiting for a doc. who will waste your time.


xx
Tamoxifen

Started by MC832912 on Ask a Doctor

3 Replies
1580 Views
Last post October 05, 2014, 10:58:54 PM
by Litlriki
xx
tamoxifen

Started by craigt502 on Gynecomastia Talk

1 Replies
2438 Views
Last post July 17, 2005, 12:56:33 AM
by Time_to_fix_it
xx
tamoxifen

Started by want2go2beach on Gynecomastia Talk

3 Replies
2135 Views
Last post September 30, 2007, 12:49:36 AM
by Punta
xx
Tamoxifen

Started by GyeUnit on Gynecomastia Talk

4 Replies
2214 Views
Last post September 18, 2005, 03:21:10 PM
by gynosucks1